Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 330, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 29, 2011, 4:48 PM EDT for Montgomery County, Richmond County, North Carolina. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 29, 2011, 4:48 PM EDT (20:48 UTC)
- Expired
- Aug 29, 2011, 5:45 PM EDT
- In force
- 57 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Montgomery County, NC, Richmond County, NC
The radar
The Raleigh/Durham radar (KRAX), 137 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 29, 4:58 PM EDT | TSTM WND DMG | 4 Sw Pekin, NC | TREE DOWN ON TOWN CREEK INDIAN MOUND RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 29, 3:28 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1514 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
519
WUUS52 KRAH 292048
SVRRAH
NCC123-153-292145-
/O.NEW.KRAH.SV.W.0330.110829T2048Z-110829T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
448 PM EDT MON AUG 29 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA
NORTHERN RICHMOND COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 545 PM EDT
* AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER MOUNT GILEAD...OR 12 MILES SOUTHWEST OF
TROY...MOVING EAST AT 10 MPH. QUARTER SIZED HAIL AND WINDS IN
EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
PEKIN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3530 8008 3540 7974 3527 7971 3524 7967
3520 7966 3517 7961 3511 7958 3507 7991
3511 7992 3512 7995 3508 7999 3509 8002
3522 8007 3524 8010 3528 8010
TIME...MOT...LOC 2048Z 261DEG 9KT 3523 8001
$$
102 follow-up statements
812
WWUS52 KRAH 292107
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
507 PM EDT MON AUG 29 2011
NCC123-153-292145-
/O.CON.KRAH.SV.W.0330.000000T0000Z-110829T2145Z/
MONTGOMERY NC-RICHMOND NC-
507 PM EDT MON AUG 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHERN RICHMOND AND SOUTHERN MONTGOMERY COUNTIES...
AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR PEKIN...
OR 7 MILES SOUTH OF TROY...MOVING EAST AT 10 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... BISCOE...NORMAN...DERBY
AND CANDOR.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3540 7974 3527 7971 3524 7967 3521 7967
3518 7964 3517 7961 3511 7958 3507 7991
3512 7993 3511 7997 3532 8004
TIME...MOT...LOC 2107Z 261DEG 9KT 3526 7987
$$
KRR645
WWUS52 KRAH 292141
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
541 PM EDT MON AUG 29 2011
NCC123-153-292150-
/O.EXP.KRAH.SV.W.0330.000000T0000Z-110829T2145Z/
MONTGOMERY NC-RICHMOND NC-
541 PM EDT MON AUG 29 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN RICHMOND AND SOUTHERN
MONTGOMERY COUNTIES EXPIRES AT 545 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3540 7974 3527 7971 3524 7967 3521 7967
3518 7964 3517 7961 3511 7958 3507 7991
3512 7993 3511 7997 3532 8004
TIME...MOT...LOC 2140Z 261DEG 9KT 3527 7977
$$
KRRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 3:15 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Aug 29, 3:15 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 315 PM EDT MON AUG 29 2011 .SYNOPSIS... IN RESPONSE TO THE APPROACH AND PASSAGE OF A POTENT UPPER LEVEL DISTURBANCE THAT WILL CROSS OUR FORECAST AREA THIS AFTERNOON AND EVENING...A SURFACE TROUGH WILL SETTLE FROM EASTERN NORTH CAROLINA SOUTHWARD INTO SOUTH CAROLINA TONIGHT. HIGH PRESSURE WILL THEN BUILD ACROSS THE MIDDLE ATLANTIC REGION THROUGH THE MIDDLE OF THE WEEK. && .NEAR TERM /THROUGH TUESDAY NIGHT/... AS OF 310 PM MONDAY... THROUGH TONIGHT: THE APPROACH OF A 40-50 KT NORTHWESTERLY MID LEVEL SPEED MAX THAT STRETCHED ACROSS THE TN VALLEY AND UPPER MIDWEST THIS MORNING WILL HELP TO FURTHER AMPLIFY A POTENT MID-UPPER LEVEL DISTURBANCE ACROSS THE CENTRAL APPALACHIANS AND NC LATER THIS AFTERNOON AND EVENING. THESE FEATURES WILL PROVIDE LARGE SCALE LIFT AND INCREASE DEEP LAYER SHEAR -- THE LATTER FAVORABLY FOR STORM ORGANIZATION INTO THE 30-40 KT RANGE -- ACROSS CENTRAL NC THROUGHOUT THE AFTERNOON AND EVENING. A QUASI-STATIONARY FRONT HAS CONTINUED TO ORGANIZE WITHIN THE CONVERGENCE AXIS ASSOCIATED WITH THE EARLIER SURFACE PRESSURE TROUGH...WHICH WAS ANALYZED INVOF US HIGHWAY ONE AT 18Z...AND THIS FEATURE SHOULD SERVE AS THE WESTERN BOUND OF ANY SEVERE STORMS. TO THE WEST...VEERING LOW LEVEL WINDS AND 10-15 KTS OF H85 FLOW ACROSS THE AFOREMENTIONED SURFACE BOUNDARY...AMIDST INCREASING LARGE SCALE ASCENT AHEAD OF THE TROUGH ALOFT...HAS PROMOTED THE DEVELOPMENT OF ELEVATED CONVECTION FROM A 7-10 THOUSAND FT ALTOCUMULUS FIELD THAT DEVELOPED FROM CENTRAL VA TO WESTERN NC EARLIER THIS MORNING. WHILE MARGINALLY SEVERE HAIL WILL POSE A RISK FROM THE ELEVATED CONVECTION DEVELOPING TOWARD THE TRIAD...THE HIGHEST SEVERE THREAT WILL DEVELOP AS THIS ACTIVITY MOVES EASTWARD TOWARD THE WARM SECTOR AND ADDITIONAL...BOUNDARY LAYER-BASED CONVECTION DEVELOPS INVOF THE SURFACE FRONT NEAR HIGHWAY ONE...WHERE SATELLITE IMAGERY DEPICTS THE RECENT DEVELOPMENT OF TOWERING CUMULUS. AN ATTENDING RISK OF DAMAGING WINDS AND LARGE HAIL WILL ENSUE AS MULTI-CELL CLUSTERS AND PERHAPS EVEN A FEW TRANSIENT SUPERCELLS SPREAD EASTWARD ACROSS THE WARM SECTOR FROM AROUND THE TRIANGLE EASTWARD. MARGINAL BUT SUFFICIENT LOW LEVEL HELICITY ON THE ORDER OF 100-200 M2/S2 ON THE COOL SIDE OF THE BOUNDARY WILL ALSO POSE A NON-ZERO RISK OF AN ISOLATED TORNADO...PARTICULARLY FROM NEAR KRDU TO KEDE WHERE WHERE THE BAROCLINIC GENERATION OF VORTICITY IS ALREADY MAXIMIZED BY A 10 DEGREE SURFACE TEMPERATURE DIFFERENTIAL ALONG THAT CORRIDOR...AND WHERE OUTFLOW FROM SOUTHEASTERN VA CONVECTION AND A SEA BREEZE FROM NE NC MAY PROVIDE FOR BOUNDARY INTERACTION. SHEAR AND INSTABILITY ARE FORECAST TO WANE BY THIS EVENING...SO WHILE THE SEVERE THREAT SHOULD SUBSIDE BY 9 OR 10 PM...THE ONLY SLOW PASSAGE OF THE UPPER TROUGH COULD MAINTAIN A FEW SHOWERS OR STORMS PAST MIDNIGHT OVER THE SANDHILLS AND COASTAL PLAIN. LOWS SHOULD BE HELD UP A BIT BY MULTI-LAYER CLOUD COVER...INCLUDING LOW STRATUS AND AREAS OF FOG IN MOIST LOW LEVEL NORTHEASTERLY FLOW - GENERALLY 63 TO 69 DEGREES EXPECTED. TUESDAY AND TUESDAY NIGHT: MORNING FOG AND STRATUS SHOULD DISPERSE BY MID-MORNING AND GIVE WAY TO MOSTLY SUNNY CONDITIONS...AS COOLER SURFACE HIGH PRESSURE CONTINUES TO BUILD INTO VA AND NC...BENEATH SUBSIDENT MID-UPPER LEVEL RIDGING THAT WILL OVERSPREAD OUR FORECAST AREA IN THE WAKE OF THE CURRENT EAST COAST TROUGH. HIGHS IN THE MIDDLE TO UPPER 80S. WHAT SHOULD BE EXCELLENT RADIATIONAL COOLING CONDITIONS WITHIN THE SURFACE RIDGE AXIS SHOULD ALLOW TEMPERATURES TO DIP IN THE LOWER TO MIDDLE 60S (WITH SOME UPPER 50S POSSIBLE IN THE TYPICALLY COOLER OUTLYING AREAS)...WITH A RESULTANT PROBABILITY OF PATCHY...PRE-DAWN RADIATION FOG. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... AS OF 230 PM... MODEL IN GOOD AGREEMENT IN THE MAJOR HEMISPHERIC FEATURES FOR THIS PERIOD. EAST WEST RIDGING ACROSS THE SOUTHEAST AND SOUTHWESTERN UNITED STATES WEDNESDAY MORNING BUILDS UP THE MISSISSIPPI VALLEY DURING THE DAY IN RESPONSE TO AN AN APPROACHING TROUGH INITIALLY OVER THE PACIFIC NORTHWEST. THE TROUGH THEN BEGINS TO SHIFT THE RIDGE OVER THE GREAT LAKES THURSDAY NIGHT. AT THE SURFACE RIDGING NOSING DOWN FROM NEW ENGLAND WILL KEEP MOSTLY NORTHEAST TO EAST SURFACE FLOW OVER CENTRAL NORTH CAROLINA. FORECAST WILL BE DRY WITH THE EXCEPTION OF A LOW CONFIDENCE SLIGHT RAIN CHANCE FOR THURSDAY. VERY SUBTLE FEATURE ON THE GFS HAS BEEN CONSISTENTLY FORECAST BY THAT MODELS TO POTENTIALLY DRIVE SOME PRECIPITATION INTO THE AREA FROM THE NORTHWEST THURSDAY. HOWEVER THIS FEATURE IS ABSENT ON OTHER MODELS OR MORE NORTH OR SLOWER IN SPEED. PERSISTENCE FORECAST WITH LITTLE CHANGE IN AIR MASS OR FLOW AND CLIMATOLOGICAL LOW LEVEL THICKNESSES... NEAR NORMAL TEMPERATURES ARE FORECAST. HIGH TEMPERATURES IN THE MID TO UPPER 80S. LOW TEMPERATURES IN THE MID 60S. && .LONG TERM /FRIDAY THROUGH MONDAY/... AS OF 230 PM... MODELS IN ABOVE NORMAL AGREEMENT FOR FORECASTS SO FAR OUT IN TIME. A WAVE IS FORECAST TO ROUND THE BACK SIDE OF THE OFFSHORE LOW FRIDAY. THE CURRENT 30 PERCENT RAIN CHANCE ACCEPTED AND MAY NEED TO BE RAISED AS CONFIDENCE IN THE MODELS GROWS. THE UPPER RIDGE LEANS TOWARD NEW ENGLAND SATURDAY BUT REMAINS WEST OF OUR AREA. THE AIR MASS IS LARGELY MOIST ADIABATIC ALOFT WITH WEAK INSTABILITY AND CAPE... AND PRECIPITABLE WATERS NEAR 1.5 INCHES. A SLIGHT CHANCE FOR THUNDERSTORMS WITH AFTERNOON HEATING WILL BE INTRODUCED. THE AIR MASS MOISTENS FOR SUNDAY AS THE UPPER RIDGE WEAKENS AND DROPS TO THE SOUTHEAST... AND RAIN CHANCES SUNDAY AFTERNOON PUSHED TO 40 PERCENT. WITH A MID WEST UPPER TROUGH DIVING TOWARD THE OHIO VALLEY MONDAY... INCREASING WINDS AND DYNAMICS AHEAD OF THE TROUGH SHOULD RAISE RAIN CHANCES TO A COIN FLIP FOR MONDAY. AFTERNOON HIGH TEMPERATURES MOSTLY MID 80S FRIDAY... UPPER 80S TO LOWER 90S FOR THE WEEKEND... AND MID 80S MONDAY. OVERNIGHT LOW TEMPERATURES 65 TO 70. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... AS OF 210 PM MONDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THROUGH THIS EVENING...IN ADVANCE OF A POTENT UPPER LEVEL DISTURBANCE APPROACHING FROM THE WEST. SOME OF THESE STORMS COULD LINGER THROUGH MIDNIGHT AT KRWI AND KFAY. OUTSIDE OF CONVECTION...VFR CONDITIONS ARE OTHERWISE EXPECTED THROUGH EARLY TONIGHT. THEREAFTER...NORTHEASTERLY LOW LEVEL FLOW AND ASSOCIATED TRANSPORT OF ATLANTIC MOISTURE WILL PROMOTE THE DEVELOPMENT OF IFR TO LIFR STRATUS AND MVFR TO IFR FOG LATE TONIGHT THROUGH TUESDAY MORNING. THE LOW CLOUDS AND FOG WILL LIFT... SCATTER...AND GIVE WAY TO VFR CONDITIONS BY MID MORNING TUESDAY...AS DRY AND STABLE HIGH PRESSURE CONTINUES TO RIDGE ACROSS THE MIDDLE ATLANTIC REGION. LOOKING AHEAD: MVFR TO IFR RADIATION FOG POSSIBLE ONCE AGAIN WEDNESDAY MORNING. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MWS NEAR TERM...MWS AVIATION...MWS
Hazardous weather outlook, Aug 29, 3:51 PM EDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 351 PM EDT MON AUG 29 2011 NCZ008>011-024>028-040>043-075>078-084>086-088-089-302000- GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE- CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-RICHMOND- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 351 PM EDT MON AUG 29 2011 ...SEVERE THUNDERSTORM WATCH 816 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH 11 PM. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ007-021>023-038-039-073-074-083-302000- PERSON-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY- ANSON- 351 PM EDT MON AUG 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP OVER THE FORECAST AREA THROUGH THIS EVENING. SOME OF THESE STORMS WILL BECOME STRONG...AND PRODUCE HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH...MAINLY THROUGH 10 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. MWS
In the hours before
Local storm report, Aug 29, 11:53 AM EDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1153 AM EDT MON AUG 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD ROCKY MOUNT 35.95N 77.79W
08/27/2011 EDGECOMBE NC EMERGENCY MNGR
ADDITIONAL STREETS FLOODED AND IMPASSABLE INCLUDE
BRANCH AND GREEN...BOONE AND BEAMON...SOUTH HOWELL AND
OBERRY...LINDSAY AND RALEIGH ROAD... AND LUPER AND SOUTH
GRACE.
&&
EVENT NUMBER RAH1101370
NPLocal storm report, Aug 29, 12:54 PM EDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1254 PM EDT MON AUG 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM NON-TSTM WND DMG 5 NE RDU INTERNATIONAL 35.93N 78.73W
08/27/2011 WAKE NC TRAINED SPOTTER
A LARGE TREE ESTIMATED AT 2 FEET IN DIAMETER FELL ON
OLD TIMBER ROAD OFF OF NORWOOD ROAD IN NORTH RALEIGH.
THE TREE DOWNED POWER LINES AND DESTROYED THREE
TRANSFORMERS
&&
EVENT NUMBER RAH1101371
MCLAMBSpecial weather statement, Aug 29, 3:52 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
352 PM EDT MON AUG 29 2011
NCZ007>009-023>026-040-041-292045-
ALAMANCE-CHATHAM-DURHAM-FRANKLIN-GRANVILLE-ORANGE-PERSON-VANCE-WAKE-
352 PM EDT MON AUG 29 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS WAKE...VANCE...PERSON...
ORANGE...GRANVILLE...FRANKLIN...DURHAM...CHATHAM AND ALAMANCE
COUNTIES THROUGH 445 PM EDT...
AT 349 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
NORTHERN ALAMANCE COUNTY... RDU INTERNATIONAL AIRPORT... AND
SOUTHEASTERN GRANVILLE COUNTY...MOVING EAST AT 35 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE UNION RIDGE...
DURHAM... FALLS LAKE...PURNELL...WAKE FOREST... KITTRELL...
BUTNER... FRANKLINTON... AND LOUISBURG.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
IF ON OR NEAR FALLS LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE UP TO 15 MILES
FROM THE THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE
CAUGHT ON THE WATER IN A THUNDERSTORM!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3632 7828 3627 7830 3620 7801 3582 7825
3571 7847 3552 7871 3558 7891 3553 7897
3563 7912 3553 7926 3555 7930 3552 7934
3552 7955 3625 7953 3625 7915 3654 7913
3654 7833
TIME...MOT...LOC 1949Z 254DEG 29KT 3595 7877
10Special weather statement, Aug 29, 4:35 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
435 PM EDT MON AUG 29 2011
NCZ074-075-083-084-292130-
ANSON-MONTGOMERY-MOORE-RICHMOND-
435 PM EDT MON AUG 29 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS RICHMOND...WESTERN MOORE...
SOUTHERN MONTGOMERY AND NORTHEAST ANSON COUNTIES THROUGH 530 PM
EDT...
AT 435 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
SOUTH OF MOUNT GILEAD...OR ABOUT 11 MILES NORTH OF WADESBORO...MOVING
EAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...COVINGTON...
ELLERBE...NORMAN...DERBY.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3516 8009 3515 8007 3517 8005 3522 8006
3529 7955 3500 7955 3499 7958 3493 7958
3504 8011
TIME...MOT...LOC 2035Z 276DEG 18KT 3511 7998
WSSSpecial weather statement, Aug 29, 4:44 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 444 PM EDT MON AUG 29 2011 NCZ022>024-292145- ALAMANCE-GUILFORD-ORANGE- 444 PM EDT MON AUG 29 2011 ...A STRONG THUNDERSTORM WILL MOVE ACROSS ORANGE...GUILFORD AND ALAMANCE COUNTIES THROUGH 545 PM EDT... AT 444 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MCLEANSVILLE...OR ABOUT 10 MILES WEST OF BURLINGTON...MOVING EAST AT 30 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GIBSONVILLE...ELON COLLEGE...BURLINGTON...GRAHAM...HAW RIVER...MEBANE. HAZARDS INCLUDE... PEA SIZE HAIL. GUSTY WINDS OF 30 TO 40 MPH. HEAVY RAINFALL AND MINOR FLOODING. SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS... POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT MONDAY EVENING FOR CENTRAL NORTH CAROLINA. && LAT...LON 3624 7896 3593 7901 3595 7977 3625 7976 TIME...MOT...LOC 2044Z 264DEG 26KT 3607 7960 10
Local storm report, Aug 29, 4:48 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
448 PM EDT MON AUG 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 6 WSW FALLS LAKE 35.90N 78.68W
08/29/2011 E1.25 INCH WAKE NC PUBLIC
&&
EVENT NUMBER RAH1101372
TCThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 3:52 PM EDT | Special Weather Statement | RAH | Alamance, Chatham, Durham, Franklin, Granville, Orange and 3 more | 53 min |
| Aug 29, 4:13 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Wake | 62 min |
| Aug 29, 4:35 PM EDT | Special Weather Statement | RAH | Richmond | 55 min |
| Aug 29, 4:42 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Person | 63 min |
| Aug 29, 4:44 PM EDT | Special Weather Statement | RAH | Alamance, Orange | 61 min |
| Aug 29, 4:55 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 50 min |
| Aug 29, 5:05 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash | 55 min |
| Aug 29, 5:14 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Wake | 24 min |
| Aug 29, 5:21 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Orange | 39 min |
| Aug 29, 5:37 PM EDT | Special Weather Statement | RAH | Montgomery, Moore | 53 min |
| Aug 29, 6:01 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 44 min |
| Aug 29, 6:06 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 39 min |
| Aug 29, 6:08 PM EDT | Special Weather Statement | RAH | Granville, Vance | 67 min |
| Aug 29, 6:13 PM EDT | Tornado Warning | RAH | Edgecombe, Nash, Wilson | 47 min |
| Aug 29, 6:19 PM EDT | Special Weather Statement | RAH | Anson, Montgomery, Richmond, Stanly | 56 min |
| Aug 29, 6:30 PM EDT | Special Weather Statement | RAH | Wake | 60 min |
| Aug 29, 6:41 PM EDT | Tornado Warning | RAH | Edgecombe | 34 min |
| Aug 29, 6:45 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Wake | 45 min |
| Aug 29, 6:47 PM EDT | Special Weather Statement | RAH | Franklin, Nash | 58 min |
| Aug 29, 6:53 PM EDT | Special Weather Statement | RAH | Lee, Moore | 52 min |
| Aug 29, 7:04 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Wake | 41 min |
| Aug 29, 7:15 PM EDT | Areal Flood Advisory | RAH | Anson | 63 min |
| Aug 29, 7:22 PM EDT | Areal Flood Advisory | RAH | Wake | 2 hr |
| Aug 29, 7:25 PM EDT | Special Weather Statement | RAH | Anson, Montgomery, Richmond, Stanly | 50 min |
| Aug 29, 7:29 PM EDT | Special Weather Statement | RAH | Harnett | 61 min |
| Aug 29, 7:30 PM EDT | Flash Flood Warning | RAH | Edgecombe, Nash | 3 hr |
| Aug 29, 7:41 PM EDT | Areal Flood Advisory | RAH | Franklin, Nash | 2 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.